Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Apr 16, 2014, 3:47 PM EDT for 5 counties in Georgia. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 3:47 PM EDT (19:47 UTC)
- In effect from
- Apr 17, 2014, 12:00 AM EDT
- Expired
- Apr 17, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS72 KFFC 161947 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT WED APR 16 2014 GAZ006-008-009-015-016-170400- /O.NEW.KFFC.FZ.W.0010.140417T0400Z-140417T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 347 PM EDT WED APR 16 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY IN AN AREA FROM BLUE RIDGE TO HIAWASSEE TO CLEVELAND TO DAHLONEGA. * TEMPERATURES...IN THE LOWER 30S. * TIMING...FROM MIDNIGHT TO 900 AM EDT THURSDAY MORNING. * IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO FALL NEAR FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
3 follow-up statements
404 WWUS72 KFFC 170148 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT WED APR 16 2014 GAZ006-008-009-015-016-171100- /O.CON.KFFC.FZ.W.0010.140417T0400Z-140417T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 948 PM EDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY FOR A PORTION OF NORTHEAST GEORGIA... * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY FROM THE COHUTTA WILDERNESS TO BLUE RIDGE...DAHLONEGA,,,BLAIRSVILLE... CLEVELAND AND HIAWASSEE. * TEMPERATURES...IN THE LOW 30S. * TIMING...FROM MIDNIGHT TO 900 AM EDT THURSDAY MORNING. * IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
967 WWUS72 KFFC 170820 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EDT THU APR 17 2014 GAZ006-008-009-015-016-171300- /O.CON.KFFC.FZ.W.0010.000000T0000Z-140417T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 420 AM EDT THU APR 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA GENERALLY FROM THE COHUTTA WILDERNESS TO BLUE RIDGE...DAHLONEGA... ... BLAIRSVILLE... CLEVELAND AND HIAWASSEE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...THROUGH 900 AM EDT THIS MORNING. * IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
175 WWUS72 KFFC 171317 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 917 AM EDT THU APR 17 2014 GAZ006-008-009-015-016-171430- /O.EXP.KFFC.FZ.W.0010.000000T0000Z-140417T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 917 AM EDT THU APR 17 2014 ...FREEZE WARNING HAS EXPIRED ACROSS FAR NORTHEAST GEORGIA... TEMPERATURES HAVE WARMED TO ABOVE FREEZING ACROSS FAR NORTHEAST GEORGIA THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:46 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 16, 3:46 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT WED APR 16 2014 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MOSTLY ZONAL FLOW ALOFT TRANSITIONING TO SOUTHWEST OVERNIGHT. AT THE SURFACE HIGH PRESSURE WILL CONTINUE TO NOSE INTO THE CWA SETTING UP A WEDGE PATTERN THROUGH THE SHORT TERM. LOW PRESSURE DEVELOPING IN THE NORTHEAST GULF SHOULD BRING SHOWERS BACK INTO THE CENTRAL AND SOUTHERN GA AREA BY THURSDAY NIGHT. HAVE INCLUDED LOW POPS ACROSS MUCH OF CENTRAL GA BEGINNING 00Z FRIDAY. AIR MASS REMAINS STABLE THROUGH THE PERIOD SO NO THUNDER HAS BEEN MENTIONED. TEMPERATURE GUIDANCE LOOKS CLOSE THROUGH THE PERIOD. DUE TO EAST WINDS...HAVE GENERALLY STAYED A BIT ON THE WARMER SIDE OF THE MINS AND TOWARD THE COOLER SIDE OF THE MAXES. OVERNIGHT LOWS SHOULD BE ABOVE FREEZING ACROSS THE CWA TONIGHT EXCEPT FOR THE NE CORNER. HAVE ISSUED ANOTHER FREEZE WARNING FOR THAT AREA. WINDS SHOULD STAY UP A BIT OVERNIGHT SO NOT EXPECTING FROST TO BE AN ISSUE. THINK CLOUDS SHOULD STAY OUT OF THE CWA TONIGHT...BUT EASTERLY WINDS MAY BRING THEM WESTWARD AFTER SUNRISE TOMORROW. 41 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LONG TERM MODELS ARE BEGINNING TO MERGE IN THEIR SOLUTIONS FOR THE THE NEXT SYSTEM ON FRIDAY. ECMWF CONTINUES TO BE AGGRESSIVE IN BRINGING PRECIP FURTHER NORTH BUT INDICATIONS IN THE 12Z RUNS HAVE BEEN FOR THE GFS TO TREND TOWARD A MORE NORTHWARD SOLUTION AS WELL. WILL CONTINUE WITH CHANCE POPS NORTH TO LIKELY POPS SOUTH ON FRIDAY...TRANSITIONING TO EASTERN SECTIONS LATE FRIDAY. INSTABILITY REMAINS VERY LOW WITH THIS SYSTEM AND ONLY THE EXTREME SOUTH SHOULD SEE THUNDER CHANCES AND IT WILL BE MARGINAL AT BEST. MORE DISCREPANCIES FOR EARLY NEXT WEEK AS WE TRANSITION TO MORE ZONAL FLOW AND ISSUE BECOMES TRYING TO TIME EMBEDDED SHORTWAVES. GFS IS QUICKER THAN THE ECMWF AND BRINGS FIRST SYSTEM THROUGH ON MONDAY FOR THE NORTH. BOTH EVENTUALLY BRING A MAIN IMPULSE THROUGH BUT THE GFS INDICATES IT WILL BE EARLY TU WHILE THE ECMWF IS HINTING MORE TUE NIGHT. HAVE SPLIT THE DIFFERENCE FOR NOW BUT IF TRENDS CONTINUE WITH SUBSEQUENT MODEL RUNS...WILL LIKELY NEED TO INCREASE POP CHANCES. INSTABILITY CERTAINLY LOOKS MORE IMPRESSIVE THAN OTHER SYSTEMS THIS YEAR AND WITH MODEST SHEAR WILL NEED TO BE MONITORED CLOSELY FOR SEVERE POTENTIAL. DEESE/16 AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. EAST TO NORTHEAST WINDS WILL CONTINUE 10 TO 12KT THIS AFTERNOON WITH SOME GUSTS TO 20KT. WINDS DIMINISHING TONIGHT BUT SHOULD RANGE 8 TO 10KT. EAST WINDS BECOMING GUSTY AGAIN AFTER 12Z THURSDAY AS LOW PRESSURE DEVELOPS IN THE NORTHERN GULF. SOME STRATO CU DEVELOPING AROUND 030 TO 035 AFTER 14Z THURSDAY...BUT POSSIBLY MAY DEVELOP EARLIER. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MEDIUM ON CEILINGS FOR TOMORROW MORNING. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 63 47 64 / 0 5 10 40 ATLANTA 41 60 52 64 / 0 5 10 40 BLAIRSVILLE 31 61 42 65 / 0 5 10 40 CARTERSVILLE 36 62 47 67 / 0 5 10 40 COLUMBUS 42 66 53 69 / 0 10 30 40 GAINESVILLE 38 59 47 63 / 0 5 10 40 MACON 40 65 52 67 / 0 5 20 40 ROME 35 62 47 67 / 0 5 10 40 PEACHTREE CITY 36 63 50 67 / 0 5 10 40 VIDALIA 44 67 55 69 / 0 10 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR THE FOLLOWING ZONES: FANNIN...LUMPKIN...TOWNS...UNION...WHITE. && SHORT TERM...41 LONG TERM....16 AVIATION...41
Hazardous weather outlook, Apr 16, 4:36 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EDT WED APR 16 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 436 AM EDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS TO THE AREA FRIDAY AND FRIDAY NIGHT. A SECOND SYSTEM WILL AFFECT THE AREA LATE MONDAY AND INTO TUESDAY WITH SHOWERS AND AN INCREASING THREAT OF THUNDERSTORMS. THE STRONG TO SEVERE STORM POTENTIAL WILL NEED TO BE MONITORED CLOSELY AS A SERIES OF UPPER LEVEL DISTURBANCES LOOKS TO AFFECT THE REGION THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.